Maine, 2010Flood in Maine, January 25 to 26, 2010
January 25 to 26, 2010 · NWS GYX · 1 event in 1 county or zone
Heavy rain on the order of 2 inches, combined with melting snow to cause an ice jam to form on the Swift River resulting in minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain on the order of 2 inches, combined with melting snow to cause an ice jam to form on the Swift River resulting in minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jan 25, 6:54 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 25, 6:54 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
654 AM EST MON JAN 25 2010
.SYNOPSIS...
A WARM FRONT WILL APPROACH THE REGION THIS MORNING. LOW PRESSURE
FORMING ON THE FRONT WILL CROSS THE REGION LATE THIS AFTERNOON AND
TONIGHT...BRINGING HEAVY RAIN AND STRONG WINDS. THE LOW WILL EXIT
NORTHERN NEW ENGLAND TONIGHT. A COLD FRONT MOVES THROUGH THE
AREA TUESDAY MORNING WITH ANOTHER FRONT CROSSING THE AREA FROM THE
NORTH ON WEDNESDAY. LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL
PASS THROUGH THE GREAT LAKES AND INTO NEW ENGLAND ON THURSDAY
BRINGING MORE PRECIPITATION. COLD AIR MOVES IN BEHIND THE FRONT
FOR FRIDAY. GENERALLY DRY AND COOL NORTHWESTERLY WINDS PREVAIL
THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
***UPDATE AT 650 AM***
THE GRIDS AND TEXT FORECASTS WERE UPDATED TO REFLECT TRENDS IN
TEMPERATURES AND TO INCREASE WINDS OVER THE MOUNTAINS LATE THIS
MORNING AND THIS AFTERNOON.
TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK ACROSS JUST ABOUT
ALL OF THE FORECAST AREA. THERE IS STILL A POCKET OF SUBFREEZING
TEMPERATURES ACROSS NORTHERN FRANKLIN AND CENTRAL SOMERSET COUNTIES.
SINCE IT MAY BE TOUGH TO SCOUR THE COLD AIR OUT OF THE LOWER
ELEVATIONS...THE WINTER WEATHER ADVISORY WAS EXTENDED FOR THESE
AREAS UNTIL 1000 AM.
THE OTHER CHANGE WAS TO ISSUE A WIND ADVISORY FOR THE MOUNTAINS OF
NORTHERN NEW HAMPSHIRE AND WESTERN MAINE. KSLK GUSTED TO 40 KNOTS
IN THE PAST 90 MINUTES...AND THIS MAY END UP BEING THE TYPE OF
GUSTS TH HIGHER TERRAIN SEES LATE THIS MORNING AND THIS AFTERNOON.
MODELS ARE IN FAIR AGREEMENT WITH THE DETAILS OF THE UPCOMING
EVENT FOR TODAY AND THIS EVENING.
THE FIRST ORDER OF BUSINESS IN THE WINTER WEATHER THREAT. LIGHT
PRECIPITATION BROKE OUT AHEAD OF THE MAIN RAIN AREA AS THE MOIST
LOW LEVEL FLOW OVERRAN A COASTAL BOUNDARY EXTENDING FROM NORTHERN
MASSACHUSETTS THROUGH SOUTHEAST NEW HAMPSHIRE AND SOUTHERN MAINE.
THE AREA IS MAKING LITTLE NORTHEAST PROGRESS...BUT THE PRECIPITATION
HAS BEEN FAIRLY LIGHT.
THE 0000 UTC SOUNDINGS FROM GYX SOUTH AND WEST SUGGEST THAT THE
AIRMASS CAN LONGER SUPPORT THE DEVELOPMENT OF SNOWFLAKES. SO...
OUTSIDE OF THE NORTHEAST PORTION OF THE FORECAST AREA...THE
PRECIPITATION IS TAKING THE FORM OF LIGHT RAIN. SINCE MOST OF THE
INTERIOR IS STILL NEAR OR JUST BELOW FREEZING...THIS IS RESULTING
IN FREEZING RAIN. IN FACT...THE GROUND IS STILL COLD FROM THE
WEEKEND...AND THERE HAVE BEE PROBLEMS IN AREAS WITH TEMPERATURES
JUST ABOVE FREEZING.
WILL TRIM OUT AS MUCH OF THE ADVISORY AS POSSIBLE FOR THE EARLY
MORNING PACKAGE...AND THIS WILL DEPEND ON SURFACE TEMPERATURES.
WILL HAVE TO WATCH FRANKLIN AND SOMERSET COUNTIES...AS THE FREEZING
RAIN THREAT COULD EXTEND BEYOND THE 1200 UTC EXPIRATION TIME.
THE NEXT THREAT IS THE WIND. THE BEST GRADIENT OCCURS BETWEEN 1800
UTC MONDAY AND 0200 UTC TUESDAY (FROM WEST TO EAST). THE GRADIENT
CERTAINLY APPEARS TO SUPPORT WIND ADVISORY GUSTS FOR MUCH OF THE
COASTAL PLAIN IN SOUTHEAST NEW HAMPSHIRE AND SOUTHERN MAINE. THE
QUESTION OF COURSE (AS IT IS IN MOST COOL SEASON WARM AIR ADVECTION
EVENTS) IS HOW MUCH MIXING WILL OCCUR AHEAD OF THE OCCLUDED FRONT.
MODEL SOUNDINGS SUGGEST THAT A 3 TO 6 HOUR WIND NEAR THE TIME OF
THE OCCLUDED FRONTAL PASSAGE WILL EXIST FOR THE DEPTH OF THE MIXING
LAYER TO TAP 45 TO 65 KNOT WINDS IN THE COASTAL PLAIN. SINCE THIS
APPEARS TO HAPPEN FAIRLY FREQUENTLY AHEAD OF OCCLUDED FRONTS...THIS
SCENARIO APPEARS REASONABLE. THUS...WILL RAISE A HIGH WIND WARNING
FOR THE MID COAST OF MAINE...AS THIS AREA APPEARS TO HAVE THE
GREATEST RISK OF DAMAGING WINDS. MODEL SOUNDINGS FOR RKD SOUND 55
TO 60 KNOTS JUST UNDER THE INVERSION AHEAD OF THE INVERSION.
WILL RAISE A WIND ADVISORY FOR THE REST OF INTERIOR CENTRAL MAINE
(SOUTH OF THE FOOTHILLS) AND FOR SOUTHWEST MAINE AND SOUTHEAST NEW
HAMPSHIRE. THESE AREAS ALSO APPEAR TO HAVE THE POTENTIAL TO RAISE
THE MIXED LAYER ENOUGH TO GET GUSTS TO 45 TO 50 MPH JUST AHEAD OF
THE INVERSION. MODEL SOUNDINGS FOR GYX...PWM AND PSM SUGGEST THAT
45 TO 50 KNOT WINDS WILL BE AVAILABLE JUST UNDER THE INVERSION.
SINCE THE PASSAGE OF THE FRONT ITSELF MAY ACT TO BODILY REMOVE THE
INVERSION HERE...DECIDED TO INCLUDE THESE AREAS IN THE WIND
ADVISORY.
FOR THE REMAINDER OF THE FORECAST AREA...FURTHER INLAND...THE
INVERSION SHOULD REMAIN LARGELY UNDISTURBED UNTIL JUST AHEAD OF
THE OCCLUDED FRONT. WITH A DEEP SNOWPACK IN PLACE...IT MAY BE MORE
DIFFICULT TO MIX AHEAD OF THE FRONT...AND FOR THIS REASON WILL NOT
EXTEND THE WIND ADVISORIES MUCH FURTHER NORTH THIS MORNING. IF THE
THREAT INCREASES WITH TIME...THE ADVISORIES CAN BE EXTENDED LATER
TODAY.
FINALLY...THE THREAT OF HEAVY RAIN IS STILL IN PLACE. A VERY MOIST
AIRMASS FOR LATE JANUARY IS AS CLOSE AS THE MID ATLANTIC STATES...AND
SHOULD BE TRANSPORTED NORTHWARD BY 75 TO 85 KNOT 850 MB WINDS THIS
AFTERNOON. AT THIS POINT...EXPECTING 1 TO 2 INCHES OF RAIN ACROSS
THE AREA...WITH AN ISOLATED 3 INCH AMOUNT POSSIBLE IN THE UPSLOPE
REGIONS OF THE FOOTHILLS. THIS MUCH RAIN...COUPLED WITH SNOWMELT...
POSES A THREAT FOR FLOODING. MORE ON THE FLOOD THREAT IS CONTAINED
IN THE HYDROLOGY SECTION BELOW.
USED A BLEND OF MOS NUMBERS FOR HIGHS TODAY. THE SOUTHEAST SURFACE
FLOW SUGGESTS THAT INTERIOR AREAS MIGHT NOT SEE THEIR HIGHS UNTIL
CLOSE TO THE PASSAGE OF THE OCCLUDED FRONT (MEANING LATE THIS
AFTERNOON).
&&
.SHORT TERM / TUESDAY THROUGH 6 AM TUESDAY/...
THE WINDS SHOULD DROP OFF FAIRLY QUICKLY BEHIND THE OCCLUDED...AND
THE BULK OF THE RAIN SHOULD END AS WELL. LEFT A CHANCE OF SHOWERS
FOR ALL AREAS WITH THE MID LEVEL TROUGH APPROACHING FROM THE WEST.
WITH COLDER AIR COMING IN BEHIND THE SURFACE SYSTEM...COULD SEE
SOME SNOW SHOWERS INLAND...BUT MARGINAL COLUMN TEMPERATURES AND
WET CONDITIONS SHOULD PRECLUDE MUCH IN THE WAY OF ACCUMULATION. A
BLEND OF MOS NUMBERS WAS USED FOR LOWS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
SURFACE FRONT PUSHES FROM WEST TO EAST THROUGH THE AREA BY TUESDAY
MORNING. WITH COLDER TEMPERATURES ARRIVING...LINGERING
PRECIPITATION WILL CHANGE TO SNOW AS MID LEVEL TROUGH PASSES OVER
THE AREA. COLD FRONT PUSHES SOUTH ACROSS THE AREA ON
WEDNESDAY...INCREASING SNOW CHANCES MAINLY IN THE MOUNTAINS.
TEMPERATURES WILL BE COLDER...WITH READINGS PRIMARILY NEAR OR
BELOW FREEZING FOR HIGHS ON WEDNESDAY.
LOW PRESSURE DEVELOPS OVER THE GREAT LAKES AND PASSES THROUGH THE
SAINT LAWRENCE VALLEY ON THURSDAY. THIS WILL BRING WINDS QUICKLY
BACK AROUND TO THE SOUTH WITH PRECIPITATION BEGINNING AGAIN. WILL
SEE A MIX OF SNOW AND RAIN DEPENDING ON HOW MUCH WARM AIR CAN
ADVANCE INLAND. PRECIPITATION AMOUNTS DO NOT LOOK TO BE EXCESSIVE
AT THIS TIME. AS THE LOW PASSES BY TO THE NORTH...A COLD FRONT
WILL PASS THROUGH NEW ENGLAND THURSDAY NIGHT. THIS WILL BRING COLDER
TEMPERATURES TO THE AREA FOR FRIDAY WITH HIGHS IN THE TEENS AND
TWENTIES. PRIMARILY DRY AND COOL NORTHWESTERLY WINDS CONTINUE
THROUGH THE WEEKEND. ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT
MOVE INTO THE AREA LATE ON SUNDAY.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
NEAR TERM /TODAY/...IFR CONDITIONS HAVE OVERSPREAD IN THE WARM AIR
ADVECTION PATTERN. THE SOUTHERLY FLOW AHEAD OF THE LONG WAVE
TROUGH TO THE WEST WILL INCREASE SHARPLY THIS MORNING...REACHING
50 KNOTS AT 2000 FEET BY 1100 UTC. SINCE A LOW BASED INVERSION
REMAINS IN PLACE...WILL CONTINUE THE MENTION OF LOW LEVEL WIND
SHEAR FOR ALL TERMINALS THROUGH ABOUT 1600 UTC.
AFTER THIS...THE GRADIENT SHOULD START TO INCREASE DESPITE THE LOW
LEVEL INVERSION...AND GUSTS WERE INTRODUCED TO THE TERMINAL FORECASTS.
WOULD EXPECT LIFR CONDITIONS AHEAD OF AN OCCLUDED FRONT APPROACHING
LATE THIS AFTERNOON. JUST AHEAD OF THE OCCLUSION...THE LOW BASED
INVERSION SHOULD START TO BREAK DOWN...ALLOWING THE 45 TO 55 KNOTS
ABOVE TI TO START TO MIX DOWN.
THIS MOST LIKELY TO OCCUR AT KPSM...KPWM AND KAUG...AND THESE
TERMINALS COULD SEE GUSTS BETWEEN 35 TO 40 KNOTS BETWEEN 2000 UTC
MONDAY AND 0200 UTC TUESDAY (FROM WEST TO EAST). KCON AND KLEB MAY
BE MORE SHELTERED FROM THE WIND...AND GUSTS SHOULD BE LOWER.
SHORT TERM /TONIGHT/...AFTER THE PASSAGE OF THE OCCLUDED FRONT...
WOULD EXPECT THE WINDS TO SHIFT TO THE SOUTHWEST AND DROP OFF
FAIRLY QUICKLY. THE STEADIEST RAIN SHOULD END AS WELL...BUT
SCATTERED SHOWERS AHEAD OF THE LONG WAVE TROUGH SHOULD REMAIN
THROUGHOUT THE NIGHT. IFR/LIFR CONDITIONS ARE EXPECTED EVEN BEHIND
THE FRONT...AS THE LOW LEVEL MOISTURE COULD BE VERY DIFFICULT TO
COMPLETELY SCOUR.
LONG TERM...CEILINGS IMPROVE THROUGH THE DAY ON TUESDAY WITH VFR
CONDITIONS LIKELY BY TUESDAY NIGHT. ANOTHER ROUND OF IFR CEILINGS
AND VISIBILITIES IN SNOW IS POSSIBLE BEGINNING ON THURSDAY.
&&
.MARINE...
NEAR TERM /TODAY/...THE BEST GRADIENT WILL CROSS THE WATERS THIS
AFTERNOON (1800 UTC MONDAY THROUGH ABOUT 0000 UTC TUESDAY). DURING
THIS TIME...THE GRADIENT CERTAINLY SUPPORT GALE FORCE WINDS. WILL
PROBABLY HAVE TO WAIT UNTIL THE OCCLUDED FRONT GETS CLOSER THIS
AFTERNOON AND THIS EVENING TO GET THE MIXED LATER TO RISE. AHEAD
OF THE FRONT...THE MIXED LAYER IN THE WARM AIR ADVECTION DOES NOT
APPEAR TO BE MUCH HIGHER THAN ABOUT 100 METERS.
AS THE MIXED LAYER RISES...MODEL SOUNDINGS FOR APPLEDORE ISLAND
SUGGEST 55 TO 60 KNOT WINDS WILL BE AVAILABLE AT THE TOP OF THE
INVERSION. COULD BE THAT MOST OF THIS MAKES IT TO THE SURFACE IN
THE FORM OF GUSTS...AND THIS SUPPORTS THE STORM WARNINGS IN PLACE
NOW. WILL HOLD OFF ON UPGRADING CASCO BAY...AND LET THE DAY CREW
GET A LOOK TO SEE HOW THINGS ARE UNFOLDING.
ADDED SEVERAL FEET TO THE WAVEWATCH MODEL GUIDANCE FOR TODAY AND
THIS EVENING. THE STRONG SOUTHEAST FETCH SHOULD HAVE LITTLE
PROBLEM BUILDING SEAS QUICKLY LATE THIS MORNING AND EARLY THIS
AFTERNOON. HAVE INDICATED SEAS REACHING 20 FEET ON THE OCEAN BY
EVENING.
SHORT TERM /TONIGHT/...AFTER THE PASSAGE OF THE OCCLUSION....WINDS
WILL SHIFT TO THE WEST AND SOUTHWEST...AND COULD DROP STRAIGHT TO
SMALL CRAFT LEVELS. THE GRADIENT BEHIND THE OCCLUSION TONIGHT
SUGGESTS NEAR SMALL CRAFT WINDS MUCH OF THE NIGHT FOR THE OCEAN
WATERS. SEAS WILL LIKELY TAKE LONG TIME TO SORT THEMSELVES OUT
AFTER THE PASSAGE OF THE FRONT.
LONG TERM...WESTERLY WINDS OF 25KT ARE EXPECTED ON TUESDAY WITH
WAVES GRADUALLY SUBSIDING THROUGH TUESDAY NIGHT. GENERALLY QUIET
ON WEDNESDAY. THURSDAY WILL SEE SOUTHERLY FLOW RETURNING WITH
WINDS OF 25KT POSSIBLE AND SEAS BEGINNING TO BUILD AGAIN.
&&
.HYDROLOGY...
THE RAIN OVERSPREADING THE REGION EARLY THIS MORNING WILL NOT ADD
MUCH TO THE FLOODING THREAT...ESPECIALLY SINCE TEMPERATURES ARE
STILL NEAR OR BELOW FREEZING ACROSS THE INTERIOR. THE MILDER AIRMASS
IS AS CLOSE AS THE THE NEW YORK CITY METRO AREA. THE COLUMN BEHIND
THE WARM FRONT EXTENDING THROUGH THAT AREA HAS PRECIPITABLE WATER
VALUES REACHING NEAR ONE INCH...AS WELL AS 850 MB DEW POINTS NEAR
10 C (AS FAR NORTH AS THE DELMARVA PENINSULA.).
WATCHING THE STRONG JET RIDING THROUGH THE SOUTHEAST EARLY THIS
MORNING...AND THIS IS THE FEATURE THAT WILL BRING THE THREAT FOR
HEAVY RAIN. MODEL CONSENSUS SHOWS 9 DEGREE C DEW POINTS AT 850 MB
BEING TRANSPORTED NORTH INTO THE FORECAST AREA ON 75 TO 85 KT
WINDS AT THAT SAME LEVEL. MODEL FORECASTS OF PRECIPITABLE WATER
NEAR 1.20 INCHES JUST AHEAD OF THE OCCLUSION LATE THIS AFTERNOON
WOULD REPRESENT VALUES AS HIGH AS THEY CAN GET THIS FAR NORTH THIS
TIME OF YEAR.
THE OCCLUSION WILL BE THE FOCUS FOR THE HEAVY RAIN. THE UPSLOPE
SOUTHEAST FLOW SHOULD FOCUS THE HEAVIEST RAIN ON A LINE FROM EAST
CENTRAL NEW HAMPSHIRE ACROSS THE FOOTHILLS OF WESTERN MAINE. FOR
THE MOST PART...PROBABLY LOOKING AT A GENERAL 1 TO 2 INCH RAINFALL
WITH THIS EVENT. THE LOWEST AMOUNTS WILL BE CLOSE TO THE COAST
(NOT HELPED BY OROGRAPHICS) AND THE MOUNTAINS (TOO FAR FROM THE
BEST UPSLOPE).
WOULD NOT BE SURPRISED BY AN ISOLATED 3 INCH AMOUNT IN THE AREA OF
HEAVY RAIN OUTLINED ABOVE...BUT THIS IS LOOKING LESS LIKELY DUE TO
THE PROGRESSIVE NATURE OF THE EVENT. WILL ADD THE MOUNTAINS TO THE
WATCH...AS TEMPERATURES REACHING INTO THE MID 30S TO LOWER 40S...
COMBINED WITH THE RAIN...COULD RESULT IN ICE JAM FORMATION.
ELSEWHERE...MAINLY LOOKING AT URBAN AND LOW LYING FLOODING...AS
THE COMBINATION OF RAIN AND SNOWMELT OVERWHELMS DRAINAGE SYSTEMS.
RIGHT NOW...NOT LOOKING FOR MAINSTEM RIVER INVOLVEMENT. HOWEVER...
WARMER TEMPERATURES AND RUNOFF FROM RAIN AND SNOWMELT COULD SOFTEN
THE ICE AND RESULT IN ICE JAM FORMATION AND MOVEMENT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH TUESDAY MORNING FOR MEZ007>009-012>014-
018>028.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING FOR MEZ018-019-023-024.
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR MEZ007>009.
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING FOR MEZ025>028.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
MEZ008-009.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING FOR MEZ020>022.
NH...FLOOD WATCH THROUGH TUESDAY MORNING FOR NHZ001>010-013-014.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING FOR NHZ010-013-014.
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR NHZ001>003.
MARINE...GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ153.
STORM WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST TUESDAY FOR
ANZ150>152-154.
&&Hazardous weather outlook, Jan 25, 6:41 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
641 AM EST MON JAN 25 2010
MEZ007-NHZ001>003-261145-
NORTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
641 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
MEZ012>014-NHZ004-261145-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN CARROLL-
641 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
MEZ008-009-261145-
NORTHERN FRANKLIN-CENTRAL SOMERSET-
641 AM EST MON JAN 25 2010
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
NHZ005>009-261145-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
641 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
MEZ018-019-NHZ010-013-261145-
INTERIOR YORK-INTERIOR CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
641 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
MEZ020>022-261145-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
641 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
MEZ025>028-261145-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
641 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
MEZ023-024-NHZ014-261145-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
641 AM EST MON JAN 25 2010
...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IN ADDITION...
SKYWARN ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND THIS
EVENING.
ANZ150>152-154-261145-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
641 AM EST MON JAN 25 2010
...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ153-261145-
CASCO BAY-
641 AM EST MON JAN 25 2010
...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 25, 5:34 AM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
534 AM EST MON JAN 25 2010
MEZ018-019-023-024-NHZ006-008>010-013-014-251345-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...WOLFEBORO...
OSSIPEE...CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...
DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
534 AM EST MON JAN 25 2010
...AREAS OF FOG THROUGH THE MORNING COMMUTE...
LOOK FOR AREAS OF FOG TO IMPACT TRAVEL THROUGH THE MORNING HOURS
ACROSS SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE. THE FOG WILL
BE DENSE IN SPOTS...WITH VISIBILITIES DROPPING TO NEAR ZERO AT
TIMES.
IN ADDITION...TEMPERATURES ARE NEAR THE FREEZING MARK IN LOW SPOTS
EARLY THIS MORNING. THIS COULD RESULT IN LOCALIZED SLICK DRIVING
CONDITIONS. IF YOU TRAVELING THIS MORNING...BE ON THE ALERT FOR
SLICK SPOTS ON THE ROAD AND POOR VISIBILITY IN FOG.
Flood, Oxford
- When
- January 25, 8:59 AM EST to January 26, 1:40 AM EST
- Where
- Oxford County, 0.62 mi W of Roxbury to 1.12 mi W of Roxbury
- Cause
- Ice Jam
- Reported by
- Official NWS Observations
- Coordinates
- 44.669, -70.593
Heavy rain on the order of 2 inches, combined with melting snow to cause an ice jam on the Swift River at Roxbury, (flood stage 7.0 ft), which crested at 7.11 ft.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, January 25 to 26, 20101 death · $3.4 million · 45 events
- Flash Flooding and Flooding in Pennsylvania, January 25 to 26, 2010$810,000 · 15 events
- Flooding and High Wind in Massachusetts, January 25, 2010$601,000 · 60 kt wind · 11 events
- High Wind and Strong Wind in New Jersey, January 25, 2010$316,000 · 58 kt wind · 18 events
- Flash Flooding in New York, January 25, 2010$260,000 · 12 events
- Flooding in West Virginia, January 25, 2010$300,000 · 4 events
- Flash Flooding in Pennsylvania, January 25, 2010$140,000 · 8 events
- High Wind and Strong Wind in Pennsylvania, January 25, 2010$126,000 · 54 kt wind · 10 events
- High Wind in Rhode Island, January 25, 2010$100,000 · 52 kt wind · 5 events
- Strong Wind in Connecticut, January 25, 2010$100,000 · 1 event
- High Wind in New York, January 25, 2010$100,000 · 54 kt wind · 1 event
- Flooding in New York, January 25 to 28, 2010$80,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212988.